Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What does Prednisone do to your body?

I have been prescribed Prednisone to hel with severe ankle pain. I have been following the doctor s instructions except, since the pain went away very quickly, after 5 days I tested the prednisone. I stopped the one dose each morning on Friday morning. 8 oclock that night I got dizzy, weak and dis coordinated. Not so much that I could not continue my activities. I have heard that Prednisone is a steroid and should be avoided. Any response to all this? I can t afford you. Sorry
Mon, 9 Sep 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Yes, it's true that Prednisone is a steroid. However due to its potent anti-inflammatory action, we do prescribe in cases of severe arthritis as in your case when the benefits outcome the side effects.

So please do follow your doctor's recommendations and do not change dose on your own or do not stop medicine abruptly on your own without tempering as directed by your doctor.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Albana Sejdini, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My daughter was recently treated and put on prednisone and augmentin for a sinus infection and breathing issues. She also takes anxiety medicine. The second day she was on these meds, she began shaking continuously. Any idea what would cause this! Thank you.

doctor1 MD

Hi.. i would like to ask. I took prednisone 20mg for 5days 3xaday. Then 2xaday for 5days again and once a day for 5days due to middle ear infections. 3 days before i finished my medicine. Its been 9days i stopped taking the prednisone but Chest and back acne is appearing all over my body. Im taking doxycycline 100mg once aday, Now its been 9days but stil having new acne all over my body. Can someone help me on this? Is thos the side effects of prednisone even i stopped taking it 9 days already? What should i do? Thanks.. Loui

doctor1 MD

My daughter is having an allergic reaction to Cephalosporins. We have been to the Emergency room yesterday and was prescribed prednisone. Her rash comes and goes in different areas of her body. It is starting to look purple on her legs. What could this mean?